Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 24, 2021, 4:01 PM EDT for Monroe County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Sep 24, 2021, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Monroe County, FL
The radar
The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571
WWUS82 KMFL 242001
SPSMFL
Special Weather Statement
National Weather Service Miami FL
401 PM EDT Fri Sep 24 2021
FLZ069-070-073-075-242045-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Inland Miami-Dade County FL-
401 PM EDT Fri Sep 24 2021
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 445 PM EDT...
At 401 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
southwest of Big Cypress National Preserve, or 13 miles northeast of
Chokoloskee. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Wilderness Waterway,
Loop Road Ee Center, Big Cypress National Preserve and Dade-Collier
Training Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2584 8139 2605 8115 2588 8076 2557 8114
TIME...MOT...LOC 2001Z 316DEG 3KT 2590 8116
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 24, 2:49 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 24, 2:49 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Miami FL 249 PM EDT Fri Sep 24 2021 ...One More Day of Wet Wetter Before Drier Conditions Late This Weekend Into Early Next Week... ...Increase Risk Of Rip Currents East Coast Beaches Of South Florida this Weekend Into Next Week... .SHORT TERM... Through Saturday: A weak quasi-stationary frontal boundary lounging across the Lake Okeechobee Region will keep a tight moisture gradient across South FL. Just to show this gradient, MFL’s 24/12Z sounding measured a PW of 2.04 inches whereas TBW and JAX measured 1.53 inches and 0.83 inches, respectively. I don’t know about you but I much rather see the lower humidities and drier weather that the northern portions of the state get to experience. To put these excessive PW’s into perspective, the moving average for MFL is 1.70 inches. With that said, based off this morning’s sounding, South FL is running close to the 90th percentile in respect to the climatological normal. Another day with very weak steering flow, though has a subtle west component. Thus, scattered to numerous showers and thunderstorms are forecast across South FL today, especially during the afternoon hours. Highest chances will shift from west to east, with the Gulf Coast seeing late morning/early afternoon activity and the east coast seeing early afternoon/early evening activity. Due to the aforesaid weak steering flow, slow storm motion is expected along with the increased potential for locally heavy rainfall and flooding. Aside from hydro concerns, lightning and gusty winds are possible with the stronger storms this afternoon. Convection should diminish overnight with activity generally flaring up over the warm Gulf Stream waters in the Atlantic. Not much change in the forecast going into Saturday. A copy and paste of Friday’s forecast can be inserted for Saturday. One small difference is that the low-level flow will transition to more of a northeasterly flow, except for the Gulf Coast where southwesterly winds will develop once the Gulf Breeze pushes inland by the afternoon hours. Weak steering flow with a subtle westerly component once again Saturday, favoring the east coast for scattered to numerous showers and thunderstorms during the afternoon through early evening hours. Models suggest a pre-frontal trough dragging across northern areas of the CWA Saturday, more so across Palm Beach County and the Lake Region. The areas closest to the trough may see slightly more enhanced convection due to increased instability. Main hazards once again related to hydro, though with drier air nosing its way into northern areas of the CWA, an isolated damaging wind gust cannot entirely be ruled out. Temperatures near average for this time of year, with highs in the mid to upper 80s. Heat indices in the mid to upper 90s areawide. .LONG TERM... Late This Weekend... A stationary front over the Lake Okeechobee region on Saturday will move southward through South Florida on Sunday, as the mid to upper level trough moves eastward from the Tennesee valley into the Mid Atlantic States. This will allow for the steering flow to become more northerly over South florida allowing for drier air to work into the region. Therefore, POPs on Sunday will be in the slight chance over the northern areas with low end chance POPs over the southern areas. The threat of storms will mainly be over the southern areas on Sunday ahead of the front. Early Next Week... The weather pattern across the United States will become a blocky pattern with a over the Western United States and the Eastern United States with the mid to upper ridge over the Central United States. There will also be a surface high over Northern Florida during this time frame. This will allow for the surface winds to be from the northeast direction with speeds becoming moderate to breezy at times. The mid to upper levels will also remain dry during this time. Therefore, most of South Florida will remain dry except for the eastern areas where isolated showers will be moving into the area from the Atlantic waters. Middle to End of Next Week... The long range models are showing an mid to upper level low breaking off from the mid to upper level trough over the eastern United States and regorating back into the Southeastern United States. This will allow for deeper moisture to work back into South Florida during this time and bring back scattered showers and even a few thunderstorms. The long range models are showing Hurricane Sam turning toward the Northern Atlantic waters and keeping the system away from South Florida at this time. Please continue to monitor the the latest information from the Hurricane Center on Hurricane Sam through this weekend into next week. && .AVIATION(18Z TAFS)... Northeast winds are anticipated for most areas this afternoon with the exception of along the Gulf coast where a sea breeze will turn winds westerly around 19Z. Scattered to numerous showers and thunderstorms expected through the early evening hours. Temporary lower ceilings and visibilities are possible should a storm impact any particular airfield. Quiet tonight with light and variable winds, with similar weather returning for tomorrow. && .MARINE... Surface winds will begin to shift to a more northeasterly direction as high pressure sets up over the mid-south states this weekend. A light to moderate northeasterly fetch and building (northeasterly) long period swell can be expected. That said, conditions should remain at or below cautionary headline thresholds. Additionally, locally higher winds and seas are possible near convection through the weekend. && .BEACHES... A building long period swell across the Atlantic waters will allow for an elevated risk of rip currents into the upcoming weekend, especially along the Palm Beaches. Moderate northeasterly winds this weekend into next week will also elevated risk for rip currents for rest of the east coast beaches of South Florida. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 89 75 89 / 40 60 30 50 West Kendall 74 90 74 90 / 40 60 30 50 Opa-Locka 75 89 75 89 / 40 60 30 50 Homestead 74 89 74 88 / 40 60 30 50 Fort Lauderdale 76 88 76 88 / 50 60 30 40 N Ft Lauderdale 77 88 76 88 / 50 60 30 40 Pembroke Pines 75 88 75 88 / 40 60 30 40 West Palm Beach 75 88 75 88 / 40 60 20 30 Boca Raton 76 87 75 87 / 40 60 30 40 Naples 75 89 74 89 / 40 50 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Saturday...Fell Aviation/Beaches/Marine...SPM Saturday Night through Friday...BNB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 24, 9:24 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 924 AM EDT Fri Sep 24 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 924 AM EDT Fri Sep 24 2021 ...Localized Flooding Possible Today... ...Moderate Risk of Rip Currents Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms will be possible, especially across the interior and east coast this afternoon and evening. Heavy rainfall, lightning, and gusty winds are the primary hazards. Flooding: Localized flooding of urban and poorly drainage areas will be possible in the heaviest thunderstorms. Additionally, minor river flooding along Fisheating Creek in Glades County continues. Rip Currents: There is a moderate risk of rip currents at Palm Beach county beaches due to a long period swell. Waterspouts: A few waterspouts are possible over the local South Florida waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to locally numerous showers and thunderstorms are expected each day, primarily during the afternoon hours. Lightning, strong gusty winds, and heavy rainfall causing localized flooding are the primary hazards. An elevated risk of rip currents for northern portions of the east coast is possible due to a long period swell this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 24, 1:15 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Miami FL
115 PM EDT Fri Sep 24 2021
FLZ067-241800-
Inland Palm Beach County FL-
115 PM EDT Fri Sep 24 2021
...A strong thunderstorm will impact portions of north central Palm
Beach County through 200 PM EDT...
At 115 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
southeast of Canal Point, moving south at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Wellington, Belle Glade, Pahokee, Canal Point, Lion Country Safari
Park, Fremd Village-Padgett Island, Belle Glade Camp, Loxahatchee
Groves and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2659 8069 2697 8064 2697 8061 2696 8061
2696 8042 2666 8026
TIME...MOT...LOC 1715Z 338DEG 14KT 2681 8050
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Sep 24, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
401 PM EDT Fri Sep 24 2021
FLZ069-070-073-075-242045-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Inland Miami-Dade County FL-
401 PM EDT Fri Sep 24 2021
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 445 PM EDT...
At 401 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
southwest of Big Cypress National Preserve, or 13 miles northeast of
Chokoloskee. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Wilderness Waterway,
Loop Road Ee Center, Big Cypress National Preserve and Dade-Collier
Training Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2584 8139 2605 8115 2588 8076 2557 8114
TIME...MOT...LOC 2001Z 316DEG 3KT 2590 8116
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 10:04 PM EDT | Areal Flood Advisory | MFL | Collier | 116 min |
| Sep 23, 10:16 PM EDT | Special Weather Statement | MFL | Glades | 44 min |
| Sep 23, 10:45 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 2 hr |
| Sep 23, 11:17 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 58 min |
| Sep 24, 1:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Sep 24, 2:24 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 89 min |
| Sep 24, 2:32 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 57 min |
| Sep 24, 2:58 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Sep 24, 7:20 PM EDT | Areal Flood Advisory | MFL | Broward | 115 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.